Lost 2 stone! I was prescribed tamoxifen after WLE and total axillary removal, FEC chemo and rads. I actually lost some 2 stones in weight, going from some 9st 3 lbs to 7st 2 lbs.but this was probably due to my Crohn's.I had to buy a whole new wardrobe as my size 14 clothes just hung off me as I went down to a size 10. A yr after dx my Onc changed me to Arimidex, and I have very slowly put back on some much needed weight, and am now a healthy 8st 3 lbs, as I am only 5'2". I don't have a sweet tooth, never eat puddings or chocolate, biscuits etc., don't snack between meals and eat healthy food twice a day. I take virtually no exercise as I have arthritis in my hips and feet and it is painful to walk. Perhaps you are consuming more calories than you are working off? Just a thought.
If you are post menopausal, perhaps you could ask your Onc to let you go on to Arimidex? I don't have any noticeable side effects, just the awful hot flushes, which are not helped by having a hysterectomy.
No weight gain I've been taking tamoxifen for 4 months. I've not gained weight and have had no side effects to speak of. My BC nurse and onc told me that Tamoxifen does n't make you put weight on but can stimulate your appetite so you end up eating more. I've not found this at all. I also did n't have any problems with the steroids during chemo, other than not being able to sleep. A friend of mine who has been taking it much longer than me has had no difficulties either, no weight gain, no side effects.
Hi - I have been on tamoxifen for about 5 months now and have gained about 10lbs and the scales are still creeping up and up! I don't want to blame the tamoxifen entirely cos know I have been 'comfort eating' and just can't get into the right frame of mind to diet. But one thing I have noticed since taking it is that I never feel full any more, even after eating a huge meal - which of course isn't good to someone who is a real 'foodie'!!
Am waiting for results of bone scan at moment - so really comfort eating big time, but have promised myself when I get the results I will start dieting again, no matter what. Just can't keep on piling the pounds.
Anyway, best of luck, and like some of the posts say not everyone puts on weight .
Love and hugs Jean xx
Still have weight I had breast cancer nearly 8 years ago, had a lumpectomy, then mastectomy. Was on Tamoxifen for 5 years.
I put on weight very slowly while on it.
Came off Tamoxifen 3 years ago, but I have not lost the weight gained!
Remained the same! Hi there Alise
I've been on Tamoxifen for 7 months now and was dreading putting on weight, getting spotty & hairy. I'm 39 and so far I haven't put on any weight, spots or extra hairs!
I do like to exercise, but have found that running has been a no no since the op and rads (painful boob bouncing around), so have tried to do other things like cycle, walk, pilates etc and I think that really helps with keeping the weight down. Excercise has been a bit of a struggle recently - especially during rads as I got so tired, but each day I'm feeling loads stronger, so will attempt to do more.
I hope things start to settle down for you soon. Best of luck,
I haven't I had a WLE in January and found out in Feb it was oestrogen + so I was put on generic Tamoxifen. I'd heard stories about weight gain so i weighed myself that day, beginning of Feb. I only had 3 weeks rads because there was no spread.
I'd already lost 4lbs since before the op and I have now lost a stone in weight, so it didn't cause me to put on weight. Stress/worry causes me to lose my appetite and I forget to eat. I'm just eating smaller amounts now because I get full easily. If I cut down on the wine, I'd probably be back to my teenage weight by now!
It doesn't seem to be an inevitable side effect.
Fatter by the minute Hi Alise,
Wish I was the one who could say that they're not gaining weight on Tamoxifen - but I can't!
I've only been on it a month and have read just about eveything I could find on the internet. Found lots about weight gain and Tamoxifen, so not sure what your onc is going on about! Maybe we should all send him 'before and after' photos as proof!
I have read that it could be down to water retention (in which case I'm carrying enough water to stop any hose-pipe bans around the country!)
Also read that weight gain seems to be mostly around the middle. Not good news for me since that's where I gain it anyway. So I feel like I'm about to give birth right now, and (in my eyes) I look like it too. Everywhere else I think I've lost a bit of weight since my op (six weeks ago - went straight onto Tamoxifen, no other treatment).
I feel quite miserable about the whole thing, especially looking all lop-sided with the old boob missing up above. Feel like I could give old Quazimodo a run for his money in the old looks department, especially since I've developed some spots too (and don't get me started on joint pain.........)
Soooooooo, you're not alone!!
Me Hi Alise
From reading what others have said it seems quite common to put on weight while on Tamoxifen. I took it for a year and actually lost weight, quite a lot, but had other side effects which is why I no longer take it.
I did'nt just stop off my own back but discussed it with my consultant and it was decided that as I was only getting a small benefit it would be all right for me to do so, obviously only time will tell if this has been the right thing to do.
I am 60 and felt that 5 years is a big chunk out of whatever time I have left to feel ill, also I had bc 21 years ago and had no Tamoxifen then, maybe that has given me a false sense of security.
Hope you feel better about yourself soon, wish I had the answer.
Weight gain!!!!! Hi Alise,yes Im fighting to come off tamoxifen,I had my second lot of BC last may,and had two of my daughters weddings to attend.The first wasnt too bad I think I had put a stone on ,but by Dec for my other Daughter`s special day Id put on two stone!!!!The thing is it makes my self esteem hit rock bottom,bad enough not having my boob,now I cant fit in my clothes...truly.My stomach is the worst area,do you ever wonder if we start `comfort eating`because of all weve been through.You sound as though you are well sensible & in control with your diet,Well done.I did promise to do the same at xmas but think i need to join up to get support.I dont know anyone else here thats going thru this.Good luck with the dieting and take care,Debs x
Anyone NOT put on weight with tamoxifen?? Hi All
Jus t wondered if anyone out there had not put on weight with tamoxifen? I have been on it for a year now and I have to live on a diet every day to not put on weight. I ate normally at first like I always had done and put on half a stone in two weeks!!!!!
It is SO depressing - as if there is not enough to put up with. My oncologist insists tamoxifen do not cause weight gain (!) but my surgeon who is a woman and therefore more clued up on the subject says they definitely do.
Anyone out there not struggling with weight gain on the dreaded thing?
Love Alise x
Anyone NOT put on weight with tamoxifen??